Alert archive / Georgia / Flash Flood Warnings in 2013

Flash Flood Warning 25, NWS Charleston, SC

July 13, 2013Chatham County, Effingham County, Georgia

NWS Charleston, SC issued this flash flood warning at Jul 13, 2013, 4:28 PM EDT for Chatham County, Effingham County, Georgia. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 13, 2013, 4:28 PM EDT (20:28 UTC)
Expired
Jul 13, 2013, 6:30 PM EDT
In force
2 hr
Issued by
NWS Charleston, SC
Area
Storm-based polygon
Flood severity
None

Counties Chatham County, GA, Effingham County, GA

The radar

The Charleston,SC radar (KCLX), 43 km from the middle of the area, began a volume at 20:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 8.5 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2013-07-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1231 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2013-07-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 84 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1231 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
507 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
84 m²/s²
0-3 km storm-relative helicity
117 m²/s²
Significant tornado parameter
0.3
Supercell composite
2.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

446 
WGUS52 KCHS 132028
FFWCHS
GAC051-103-132230-
/O.NEW.KCHS.FF.W.0025.130713T2028Z-130713T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
428 PM EDT SAT JUL 13 2013

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTH CENTRAL CHATHAM COUNTY IN SOUTHEAST GEORGIA...
  EASTERN EFFINGHAM COUNTY IN SOUTHEAST GEORGIA...

* UNTIL 630 PM EDT

* AT 419 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  VERY HEAVY RAIN OCCURRING ALONG A LINE EXTENDING FROM RINCON TO
  SAVANNAH AIRPORT...OR ALONG A LINE EXTENDING FROM 11 MILES
  SOUTHEAST OF SPRINGFIELD TO POOLER...MOVING NORTHWEST AT 10 MPH.

  DOPPLER RADAR HAS SHOWN AS MUCH AS 3 TO 5 INCHES OF RAIN THIS      
  AFTERNOON AND AN ADDITIONAL 2 INCHES OR MORE WILL OCCUR. A REPORT  
  FROM THE MEDIA IN SAVANNAH INDICATES THAT TRAVELERS WAY IN PORT    
  WENTWORTH IS UNDER WATER.

* FLASH FLOODING IS EXPECTED IN AND AROUND...
  MONTEITH...SAVANNAH AIRPORT...MEINHARD...EBENEZER...RINCON...      
  STILLWELL...PINEORA...GOSHEN AND COLDBROOK...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AVOID DRIVING INTO WATER ON THE ROAD. THE WATER IS USUALLY DEEPER
THAN IT APPEARS AND THE ROAD MAY BE WASHED OUT. ONLY ONE FOOT OF
WATER WILL STALL A VEHICLE AND LESS THAN TWO FEET OF WATER CAN FLOAT
AND CARRY AWAY A VEHICLE. FLOODING IS THE NUMBER ONE WEATHER-RELATED
CAUSE OF DEATH IN THE UNITED STATES. WHEN ENCOUNTERING FLOODED ROADS
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

TO REPORT FLOODING...CONTACT THE NATIONAL WEATHER SERVICE IN
CHARLESTON TOLL FREE AT 1-888-383-2024.

&&

LAT...LON 3253 8129 3229 8112 3227 8113 3227 8114
      3224 8116 3221 8113 3204 8119 3231 8142

$$
1 follow-up statement
839 
WGUS72 KCHS 132118
FFSCHS

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
518 PM EDT SAT JUL 13 2013

GAC051-103-132128-
/O.CAN.KCHS.FF.W.0025.000000T0000Z-130713T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
EFFINGHAM GA-CHATHAM GA-
518 PM EDT SAT JUL 13 2013

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR NORTH CENTRAL
CHATHAM AND EASTERN EFFINGHAM COUNTIES...

ALTHOUGH THE SIGNIFICANT FLOODING HAS ENDED...DRAINAGE SYSTEMS AND
CULVERTS WILL REMAIN FULL. PONDING WATER WILL PERSIST IN LOW-LYING
AREAS AND MAY POSE A HAZARD TO MOTORISTS. STAY TUNED TO NOAA WEATHER
RADIO ALL-HAZARDS FOR THE LATEST WEATHER INFORMATION.

TO REPORT SIGNIFICANT FLOODING...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR
REPORTS TO CHS.SKYWARN@NOAA.GOV. REPORTS CAN ALSO BE SENT THROUGH
TWITTER USING #WXREPORT.

LAT...LON 3253 8129 3229 8112 3227 8113 3227 8114
      3224 8116 3221 8113 3204 8119 3231 8142

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this flash flood warning went out at Jul 13, 4:15 PM EDT, 13 minutes earlier.

Area forecast discussion, Jul 13, 4:15 PM EDT, 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
415 PM EDT SAT JUL 13 2013

.SYNOPSIS...
A STALLED FRONT ALONG THE COAST WILL SHIFT INLAND OVER THE WEEKEND AS
BERMUDA HIGH PRES STRENGTHENS. HIGH PRESSURE WILL CONTINUE TO GRADUALLY
BUILD THROUGH THE MIDDLE OF NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
THE REGION WILL BE POSITIONED BETWEEN AN UPPER LOW RETROGRADING
ACROSS THE MIDDLE MISSISSIPPI VALLEY TONIGHT AND A STRONG RIDGE OF
HIGH PRESSURE BUILDING ACROSS SOUTHERN NEW ENGLAND AND THE
NORTHERN MID-ATLANTIC. MEANWHILE AT THE SURFACE...AS THE UPPER
LEVEL FEATURES CONTINUE TO RETROGRADE...THE COASTAL TROUGH WILL
BEGIN TO SHIFT INLAND.

MOST OF THE LATE AFTERNOON CONVECTION HAS BEEN AIDED BY AN AXIS
OF CHANNELED VORTICITY OVER CENTRAL SOUTH CAROLINA AND
GEORGIA...BUT ALSO LOW LEVEL CONVERGENCE IN VICINITY OF THE
COASTAL TROUGH. AS THESE FEATURES RETROGRADE...THE SHOWERS AND
THUNDERSTORMS COULD SHIFT FARTHER INLAND AND BEGIN DISSIPATING.
HOWEVER...A DISTURBANCE ACROSS THE SOUTHWEST ATLANTIC COMBINED
WITH ANOTHER AXIS OF DEEP MOISTURE WILL LEAD TO INCREASING CHANCES
OF SHOWERS AND THUNDERSTORMS LATER TONIGHT...ESPECIALLY IN COASTAL
AREAS. GIVEN THE SATURATED GROUNDS...RECENT FLOODING IN MANY AREAS
AND POTENTIAL FOR HIGH RAINFALL RATES...WILL EXTEND THE FLASH
FLOOD WATCH FOR ALL AREAS THROUGH TONIGHT.

CLOUD COVER WILL REMAIN RATHER EXTENSIVE TONIGHT...KEEPING LOWS IN
THE LOWER TO MID 70S ACROSS THE AREA.

&&

.SHORT TERM /6 AM SUNDAY MORNING THROUGH TUESDAY/...
AN UPPER LEVEL RIDGE ACROSS NEW ENGLAND TO BEGIN THE PERIOD WILL
STRENGTHEN AS IT RETROGRADES INTO THE MIDWEST THROUGH TUESDAY.
MEANWHILE SURFACE HIGH PRESSURE WILL GRADUALLY STRENGTHEN AND SINK
INTO THE SOUTHWEST ATLANTIC. HOWEVER WE ARE STILL LOOKING AT A
FAIRLY ACTIVE PATTERN IN SOME AREAS AT LEAST THROUGH MONDAY. SEVERAL
WAVES OF DEEP TROPICAL MOISTURE WILL PROGRESS ONSHORE WHILE A SERIES
OF SHORTWAVE DISTURBANCES RIPPLE AROUND THE RIDGE. A WEAK SURFACE
TROUGH/FRONT WILL PERSIST ALONG OUR COASTLINE THROUGH MONDAY...
PROVIDING ENHANCED CONVERGENCE.

ON SUNDAY WE EXPECT SHOWERS AND ISOLATED TSTMS OVER THE WATERS AND
THE IMMEDIATE COASTAL AREAS IN THE MORNING. THEN THERE IS PRETTY
GOOD MODEL CONSENSUS THAT A POCKET OF DRIER AIR WILL SHIFT INTO
SOUTHERN SC IN THE EARLY AFTERNOON WITH THE DEEPEST MOISTURE AND
LIFT FOCUSING ACROSS INTERIOR SOUTHEAST GA. HEAVY RAINFALL COULD
AGAIN BE A CONCERN DUE TO PW VALUES ABOVE 2.15 INCHES AND A
PROPENSITY FOR CELLS TO TRAIN FROM SE TO NW ACROSS THE SAME AREAS.

SUNDAY NIGHT WE SHOULD SEE ANOTHER BATCH OF OFFSHORE AND COASTAL
SHOWERS. THEN ON MONDAY A SUBSTANTIAL SHORTWAVE IS PROGGED TO MOVE
ONSHORE IN SOUTHERN SC ALONG WITH PRETTY DEEP MOISTURE. WE HAVE
SCATTERED SHOWERS ALL AREAS MIDDAY...WITH THE HIGHEST POPS SHIFTING
INTO INLAND SOUTHEAST GA LATE.

MONDAY NIGHT INTO TUESDAY WE EXPECT A DECREASE IN OVERALL CONVECTIVE
COVERAGE AS THE UPPER RIDGE SINKS SOUTH AND SUBSIDENCE INCREASES.
EXTENSIVE CLOUD COVER AND QUITE A BIT OF PRECIP WILL KEEP HIGHS IN
THE MID TO UPPER 80S SUNDAY AND MONDAY. TUESDAY SHOULD BE WARMER
WITH INCREASING THICKNESSES AND MORE SUN SO WE ARE SHOWING LOWER 90S.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
A FAIRLY TYPICAL SUMMERTIME PATTERN IS ANTICIPATED TUESDAY NIGHT
INTO THURSDAY AS ONSHORE FLOW OCCURS ALONG THE WESTERN EDGE OF
ATLANTIC HIGH PRESSURE. SUFFICIENT LOW LVL MOISTURE ALONG WITH
GRADUALLY WARMING TEMPS MAY PRODUCE SHOWERS/THUNDERSTORMS EACH
AFTERNOON WITH A SEABREEZE THAT PROGRESSES INLAND. OVERALL TEMPS ARE
EXPECTED TO RANGE FROM THE UPPER 80S TO LOWER 90S INLAND UNDER
PARTLY CLOUDY SKIES. CHANCES OF PRECIP MAY INCREASE EARLY NEXT
WEEKEND AS LEE TROUGHING OVER THE MIDLANDS BECOMES ENHANCED BY A LOW
PRESSURE SYSTEM PASSING OVER THE NORTHEAST.

&&

.AVIATION /20Z SATURDAY THROUGH THURSDAY/...
BIGGEST AVIATION CONCERN THIS TAF CYCLE WILL BE CONVECTION TIMING
AND COVERAGE. ACTIVITY EARLY AFTERNOON WAS MORE PROMINENT AROUND
KSAV SO HAVE INITIALIZED WITH A TEMPO TSRA...AND ONLY INCLUDED VCSH
AT KCHS. AMENDMENTS WILL LIKELY BE NEEDED AS TRENDS EVOLVE THIS
AFTERNOON. PERIODS OF REDUCED CIGS/VSBYS POSSIBLE WITHIN HEAVIER
RAINFALL. OVERNIGHT TOWARDS DAYBREAK...SUB-VFR CIGS WILL BE POSSIBLE
GIVEN PRIOR RAINFALL AND REMNANT MOISTURE BUT DUE TO LOW CONFIDENCE
WILL ONLY MENTION SCT LAYER AT THIS TIME.

EXTENDED AVIATION OUTLOOK...CHANCES OF MVFR CIGS/VSBYS ARE POSSIBLE
SUNDAY AND MONDAY WITH SHOWERS AND THUNDERSTORMS. VFR CONDITIONS ARE
THEN EXPECTED AT BOTH TERMINALS THROUGH THURSDAY.

&&

.MARINE...
TONIGHT...THE SURFACE PRESSURE GRADIENT WILL TIGHTEN RATHER
SIGNIFICANTLY TONIGHT AS HIGH PRESSURE BUILDS FROM THE NORTH AND
LOW PRESSURE DEVELOPS OVER THE NORTHEAST GULF OF MEXICO. EXPECT
SE WINDS TO INCREASE UPWARDS OF 15-20 KT WITH GUSTS TO 25 KT
ACROSS AT LEAST THE NEAR SHORE SC WATERS AND OUTER GA WATERS WITH
SEAS BUILDING TO AS HIGHS AS 5-7 FT IN THESE AREAS. A SMALL CRAFT
ADVISORY HAS BEEN ISSUED AS A RESULT FOR THE AFOREMENTIONED MARINE
ZONES...BUT MAY NEED TO BE EXPANDED TO INCLUDE THE NEAR SHORE GA
WATERS IF CONDITIONS DETERIORATE MORE THAN CURRENTLY EXPECTED.

A SLIGHTLY ENHANCED PRESSURE GRADIENT WILL PERSIST INTO EARLY SUNDAY
AFTERNOON AS A WEAK WAVE OF LOW PRESSURE MOVES INLAND. WE MAINTAINED
SMALL CRAFT ADVISORIES MAINLY FOR 6 FT SEAS UNTIL 5PM FOR THE SC
NEARSHORE AND GA OFFSHORE WATERS.

SUNDAY NIGHT THROUGH MONDAY NIGHT THE GRADIENT WILL REMAIN SOMEWHAT
ENHANCED AS A WEAK COASTAL TROUGH PERSISTS OFF THE GA COAST. HOWEVER
WE SHOW WINDS/SEAS JUST BELOW ADVISORY LEVELS DURING THIS PERIOD.
HIGH PRESSURE WILL BE THE DOMINANT FEATURE THEREAFTER...WITH
CONDITIONS WELL BELOW ADVISORY THRESHOLDS.

RIP CURRENTS...MARGINAL MODERATE RISK FOR RIP CURRENTS THROUGH
SUNDAY DUE TO DECENT ONSHORE WINDS AND SOME 9 SEC SWELLS.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR GAZ087-088-099>101-
     114>119-137>141.
SC...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR SCZ040-042>045-
     047>052.
MARINE...SMALL CRAFT ADVISORY FROM 10 PM THIS EVENING TO 5 PM EDT
     SUNDAY FOR AMZ352.
     SMALL CRAFT ADVISORY UNTIL 5 PM EDT SUNDAY FOR AMZ350-374.

&&

SYNOPSIS...
NEAR TERM...JAQ
SHORT TERM...JRL
LONG TERM...DPB
AVIATION...ECT/JRL
MARINE...JAQ/JRL
Hazardous weather outlook, Jul 13, 3:46 PM EDT, 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
346 PM EDT SAT JUL 13 2013

GAZ087-088-099>101-114>116-118-137-138-140-SCZ040-042>045-047-052-
142000-
JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-INLAND CHATHAM-LONG-INLAND LIBERTY-INLAND MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY-
INLAND JASPER-TIDAL BERKELEY-
346 PM EDT SAT JUL 13 2013

...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

FLOODING...SCATTERED SHOWERS AND THUNDERSTORMS WILL AGAIN OCCUR ON
SUNDAY WITH THE POTENTIAL FOR SOME STORMS TO PRODUCE TORRENTIAL
RAINFALL AND SOME FLOODING.

.SPOTTER INFORMATION STATEMENT...

PLEASE RELAY ANY REPORTS OF HAZARDOUS WEATHER INCLUDING...BUT NOT
LIMITED TO LARGE HAIL...DAMAGING WINDS...AND FLOODING TO THE
NATIONAL WEATHER SERVICE IN CHARLESTON AT 1-888-383-2024.

GAZ117-119-139-141-SCZ048>051-142000-
COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH-
BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
346 PM EDT SAT JUL 13 2013

...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...
...MODERATE RISK FOR RIP CURRENTS IN EFFECT THROUGH SUNDAY EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.
   MODERATE RISK FOR RIP CURRENTS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   MODERATE RISK FOR RIP CURRENTS.

FLOODING...SCATTERED SHOWERS AND THUNDERSTORMS WILL AGAIN OCCUR ON
SUNDAY WITH THE POTENTIAL FOR SOME STORMS TO PRODUCE TORRENTIAL
RAINFALL AND SOME FLOODING.

.SPOTTER INFORMATION STATEMENT...

PLEASE RELAY ANY REPORTS OF HAZARDOUS WEATHER INCLUDING...BUT NOT
LIMITED TO LARGE HAIL...DAMAGING WINDS...AND FLOODING TO THE
NATIONAL WEATHER SERVICE IN CHARLESTON AT 1-888-383-2024.

AMZ330-350-352-354-374-142000-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
346 PM EDT SAT JUL 13 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

PLEASE RELAY ANY REPORTS OF HAZARDOUS WEATHER INCLUDING...BUT NOT
LIMITED TO LARGE HAIL...DAMAGING WINDS...AND FLOODING TO THE
NATIONAL WEATHER SERVICE IN CHARLESTON AT 1-888-383-2024.

In the hours before

Local storm report, Jul 13, 3:03 PM EDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
303 PM EDT SAT JUL 13 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0230 PM     HEAVY RAIN       3 WNW LEEFIELD          32.43N  81.66W
07/13/2013  M4.00 INCH       BULLOCH            GA   BROADCAST MEDIA

            MEDIA REPORTED 4 INCHES OF RAIN IN 1 HOUR NEAR
            BROOKLET.

&&

EVENT NUMBER CHS1300668

BDC
Local storm report, Jul 13, 3:16 PM EDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
316 PM EDT SAT JUL 13 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 PM     FLASH FLOOD      4 NNE DOVER             32.63N  81.68W
07/13/2013                   SCREVEN            GA   TRAINED SPOTTER

            SEVERAL REPORTS OF ROAD CLOSURES ALONG HIGHWAY 301 IN
            SCREVEN COUNTY INCLUDING CAPTOLA ROAD AND EDENFIELD
            ROAD.

&&

EVENT NUMBER CHS1300669

BDC
Local storm report, Jul 13, 3:22 PM EDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
322 PM EDT SAT JUL 13 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0315 PM     WATER SPOUT      1 ENE FOREST BEACH      32.15N  80.73W
07/13/2013                   BEAUFORT           SC   PUBLIC

            SHIPYARD BEACH CLUB REPORTED A WATER SPOUT A HALF MILE
            OFFSHORE AND DISISPATED 5 MINUTES LATER.

&&

EVENT NUMBER CHS1300670

BDC
Special weather statement, Jul 13, 3:41 PM EDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
341 PM EDT SAT JUL 13 2013

SCZ045-132015-
INLAND BERKELEY-
341 PM EDT SAT JUL 13 2013

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BERKELEY COUNTY
THROUGH 415 PM EDT...

AT 337 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM SAINT STEPHEN TO
NEW HOPE...MOVING NORTHWEST AT 15 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
BONNEAU BEACH...SOUTHERN LAKE MOULTRIE...SAINT STEPHEN...CHICORA...
RUSSELLVILLE...NORTHERN LAKE MOULTRIE...MOOREFIELD...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF
OUTDOORS...STAY AWAY FROM ISOLATED TALL OBJECTS. IF INDOORS...STAY
AWAY FROM WINDOWS AND DOORS. AVOID USING PLUMBING AND ELECTRICAL
APPLIANCES UNLESS IT IS AN EMERGENCY.

THESE STORMS ARE EXPECTED TO IMPACT LAKE MOULTRIE. BOATERS SHOULD
SEEK SAFE HARBOR IMMEDIATELY. IF CAUGHT ON THE OPEN WATERS...STAY AS
LOW AS POSSIBLE AND WEAR A PERSONAL FLOATATION DEVICE. SWIMMERS
SHOULD GET OUT OF THE WATER AND INTO A STURDY BUILDING. REMEMBER...IF
YOU CAN HEAR THUNDER YOU ARE AT RISK OF BEING STRUCK BY LIGHTNING.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3309 8019 3315 8032 3318 8030 3320 8033
      3327 8036 3328 8034 3327 8031 3330 8026
      3338 8025 3339 8023 3345 8022 3346 8016
      3345 8015 3347 8014 3348 8016 3351 8013
      3350 7997 3344 7987 3340 7985 3337 7978
TIME...MOT...LOC 1942Z 144DEG 14KT 3342 7988 3318 8020
Special weather statement, Jul 13, 3:43 PM EDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
343 PM EDT SAT JUL 13 2013

GAZ088-132015-
SCREVEN-
343 PM EDT SAT JUL 13 2013

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF SCREVEN COUNTY
THROUGH 415 PM EDT...

AT 341 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR HILLTONIA...MOVING NORTHWEST AT 15 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
HILLTONIA...BASCOM...MILLHAVEN...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF
OUTDOORS...STAY AWAY FROM ISOLATED TALL OBJECTS. IF INDOORS...STAY
AWAY FROM WINDOWS AND DOORS. AVOID USING PLUMBING AND ELECTRICAL
APPLIANCES UNLESS IT IS AN EMERGENCY.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3305 8154 3303 8152 3297 8150 3296 8150
      3297 8151 3296 8151 3295 8150 3294 8150
      3292 8149 3290 8148 3289 8147 3288 8148
      3288 8146 3285 8146 3281 8167 3293 8175
TIME...MOT...LOC 1943Z 150DEG 12KT 3289 8164
Local storm report, Jul 13, 4:08 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
408 PM EDT SAT JUL 13 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 PM     RIP CURRENTS     ISLE OF PALMS           32.79N  79.80W
07/13/2013                   CHARLESTON         SC   LIFEGUARD

            *** 2 INJ *** LIFEGUARDS REPORTED A VERY STRONG RIP
            CURRENT NORTH OF THE PIER. 2 PEOPLE WERE RESCUED AND
            SENT TO THE HOSPITAL FOR WATER INHALATION.

&&

EVENT NUMBER CHS1300671

BDC

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 12, 9:25 PM EDTFlash Flood WarningCHSChatham2 hr
Jul 13, 12:11 PM EDTAreal Flood AdvisoryCHSBulloch, Candler64 min
Jul 13, 12:39 PM EDTAreal Flood AdvisoryCHSLiberty51 min
Jul 13, 2:23 PM EDTFlash Flood WarningCHSScreven112 min
Jul 13, 2:36 PM EDTFlash Flood WarningCHSChatham, Effingham114 min
Jul 13, 3:43 PM EDTSpecial Weather StatementCHSScreven32 min
Jul 13, 3:55 PM EDTAreal Flood AdvisoryCHSLiberty, Long, McIntosh2 hr
Jul 13, 4:19 PM EDTFlash Flood WarningCHSBulloch, Screven6 hr

Nearby

Flash Flood Warnings in Georgia, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.